MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the non-preloaded monofocal intraocular lens (iol) was fully inserted into the patient¿s eye and was removed during the same procedure due to the haptic broke off.The replacement iol was another jnj lens with the same model.There was no patient issues and there was no medical or surgical intervention required.Patient status post-procedure was reported as fine.The suspect iol is available for return.No further information is available.
 
Additional Manufacturer Narrative
Section a2, a4,and a5: unknown, asked but not available.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 10-oct-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: product evaluation was performed under magnification.The complaint lens was received cut into three pieces.A haptic was observed to be detached as well.The lens was cleaned and a scratch could be observed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order was performed.The search revealed that no other complaints were received for this purchase order.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17887102
Report Number3012236936-2023-02421
Device Sequence Number6994719
Product Code HQL
UDI-Device Identifier05050474529045
UDI-Public(01)05050474529045(17)271021
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown